Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: ibuprofen/internal bleeding page

  1. #1
    sibylsybil's Avatar
    sibylsybil is offline Senior Member
    Join Date
    Jun 2010
    Posts
    297

    ibuprofen/internal bleeding

    Primal Blueprint Expert Certification
    this is really not a primal question, but a "you people are smart, please help" question. Sunday night, on an overnight bus trip, I had cold sweat/fever, my vision blacked out for a few seconds, w/ nausea... I thought it was a combination of motion sickness or food poisoning; I didn't have any vomiting or diarrhea. Yesterday, I felt light-headed and when walking, felt my heartrate was far faster than it ought to be, and my legs felt as though they were made of lead. (today seemed a bit better)

    last night, I had a bm, and the stool was black. Since this seemed odd, I turned to google, which informed me that it's generally a sign of internal bleeding (hurrah.). So, this morning, I made an appt. with the medical center on campus (studying abroad in Scotland); went in, said my symptoms, also mentioned food poisoning. took my bp, pulse, etc. felt my stomach, said that generally they don't treat food poisoning, come back if it gets worse or if there's blood in the stool.

    I didn't say, oh, and I googled this, andd.....
    also, I take some sort of NSAID almost every day--excedrin, mostly.

    so, question is, should I go back and say, I looked this up, and? do I have some sort of ulcer from ibuprofen, etc? most importantly, am I going to bleed out internally and die?

    Thanks.
    Life consists with wildness. The most alive is the wildest. (Thoreau)

  2. #2
    Mollymoe's Avatar
    Mollymoe is offline Senior Member
    Join Date
    Feb 2010
    Location
    United Kingdom
    Posts
    115
    I have no medical knowledge and the first thing I would say is - don't panic! Self diagnosing with google is always scarey...

    If you are worried and need reassurance you could try calling nhs direct - 0845 4647 http://www.nhsdirect.nhs.uk/

  3. #3
    emmie's Avatar
    emmie is offline Senior Member
    Join Date
    Oct 2009
    Posts
    1,298
    You DID have blood in the stool with those black stools. Did you tell them that?

    If I were you, I'd go back and explain the stools and the meds you take.

  4. #4
    Grizz's Avatar
    Grizz is offline Banned
    Join Date
    Sep 2010
    Location
    USA
    Posts
    3,879
    also, I take some sort of NSAID almost every day--excedrin, mostly.
    My questio is,
    Why are you taking so much excedrin, how many are you taking each day?

    Grizz

  5. #5
    sibylsybil's Avatar
    sibylsybil is offline Senior Member
    Join Date
    Jun 2010
    Posts
    297
    emmie: I think I'll go back tomorrow (as they are closed now) and specifically say that there is blood there. I said that they were black, but I'd mentioned the possibility of food poisoning first and that might have been all that registered. Unfortunately, I still have the conditioned attitude that if someone is a health professional, they must be right.

    grizz: take them for headaches, and now that I actually think about it, the behavior is absolutely moronic. The headaches are stress/tension related, so the painkillers aren't really addressing the underlying issues. (as shown by this episode) It's not as though I actually need them, more out of habit/convenience (if something hurts, pop a pill!). I'm not going to continue taking daily nsaids.
    Life consists with wildness. The most alive is the wildest. (Thoreau)

  6. #6
    earthspirit's Avatar
    earthspirit is offline Senior Member
    Join Date
    Jun 2010
    Location
    North Queensland
    Posts
    459
    Whatever you do do not take anything with aspirin in it. My father in law self diagnosed himself as having something wrong with his heart and started taking aspirin. when he was feeling dizzy and nauseous and he didnt have much of an appetite. turned out he had a stomach ulcer that was bleeding and aspirin of course made it worse (thins the blood). he was pooping black poopies - A HUGE SIGN of internal bleeding of the stomach or intestines as it means its been a little bit digested. He neglected to tell us that part, and he ended up fainting out on 100 acre property in a different state while he was on his own and came to about 2 hrs later, and called us letting us know what happened. We had a close friend in the same area come pick him up and take him to the hospital and it was a huge stomach ulcer that had been bleeding into his stomach for close to 2 weeks. so please go get a test done, take a stool sample in whatever u need to do to get attention.

  7. #7
    Grizz's Avatar
    Grizz is offline Banned
    Join Date
    Sep 2010
    Location
    USA
    Posts
    3,879
    Sibyl,

    Great, now we are making progress. Giving up all of those Excedrins should greatly help with your internal bleeding. Tell your doctor how many you were taking and why, your black stools, you could have given yourself an ulcer with all those excedrins & stress.

    Now lets talk about your headaches. How often and how bad, and where on the head are they? Why are you so stressed out?

    Grizz
    Last edited by Grizz; 02-01-2011 at 12:41 PM.

  8. #8
    Buttercup's Avatar
    Buttercup is offline Senior Member
    Join Date
    Jan 2011
    Posts
    271
    I had something similar happen to me after I had my wisdom teeth out (looooooong story...). But it was because of the ibuprofen I was taking for the pain of dry sockets (oy!). I went to the ER and they didn't treat me for it since it seemed to resolve on its own. Stop taking any pain meds and if it doesn't clear up or if symptoms get worse, then follow up.

  9. #9
    sibylsybil's Avatar
    sibylsybil is offline Senior Member
    Join Date
    Jun 2010
    Posts
    297
    grizz: they're usually across the forehead and temples. They've been less frequent since Christmas, but last semester were usually once or twice a day. I'm less stressed now, but last semester had a very intense workload academically as well as serious tension in the roommate situation (my roommate is a vegetarian with serious food and depression issues, didn't talk to the other 4 girls in the suite, and felt constantly victimized)--but I have a lighter work-load, a single room, and a different roommate next semester. I've had fewer headaches in the past month, but they still occur when I'm anxious over schoolwork or travel or the various issues that arise from living in a different country.

    Buttercup and Earthspirit: I haven't taken any medication since Monday morning. I plan to wait until tonight, and if symptoms persist, I'll make an appointment for Thursday and insist on tests. Thank you both so much for your help!
    Life consists with wildness. The most alive is the wildest. (Thoreau)

  10. #10
    Grizz's Avatar
    Grizz is offline Banned
    Join Date
    Sep 2010
    Location
    USA
    Posts
    3,879
    Sibyl,

    You are not Superwoman, and you are not Wonder Woman. You are only a mere mortal. I suggest you look around yourself & COOL IT down to a more manageable level. I suggest that you Focus more on your health - good strict Paleo nutrition and MOST IMPORTANT take 10,000 IU daily of Vitamin D3 Geltabs. Vitamin D3 is ESSENTIAL to your immune system, which in turn prevents disease and a multitude of health problems. Your headaches could be related to abnormally low levels of Vitamin D3. Just look at the many mental disorders related to Vitamin D3 Deficiency, in Vitamin D Report Below.
    Find some enjoyable outlets to destress such as exercise, walking, jogging, mountain climbing, roller skating, more SEX, etc. Great sex with lots of orgasms is a terrific way to destress and calm the nerves.

    Please keep us informed of your progress in this thread. You have a lot of friends here to offer suggestions & guidance. It sometimes helps a great deal to simply explain your situation to others who care.

    Best in life to you,
    Grizz

Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •